Neurontin side effects very hungry

Discussion in 'Fibromyalgia Main Forum' started by Michelle_NZ, Jul 4, 2006.

  1. Michelle_NZ

    Michelle_NZ New Member

    Hi folks

    I've got a question about Neurontin. I've been taking 300mg 4 times a day for 2 weeks now.

    I've noticed that I've been extremely hungry in this time. I'm still eating my normal amount of food, but I feel starving all the time. I haven't weighed myself, but I feel like I've gained 2 - 3 kilos (thats about 5 pounds for you in the US).

    Has anyone else noticed this increase in hunger? Did you gain weight while on the drug?

    Thanks
    Michelle
  2. dani78xo

    dani78xo New Member

    i was on the neurontin for migraines.

    i was only taking 200 mg at the time,
    but i gained thirty pounds in about a month.

    needless to say, i stopped it, because while i was hungry, i wasn't eating more than i used to, so there was no reason for me to gain.

    i think it might have something to do with slowing down your metabolism. i can't lose the weight no matter what i do.

    hope you find a way around it.
  3. teresa4

    teresa4 New Member

    Hi Michelle,
    ]Yeah, a lot of drugs hand out lousy side effects. Some you can overcome by building up your tolerance and not stopping them, especially not before you tell your doctor. Nuerotin is my wonder drug. It makes me feel a little high in that I can do my work without thinking about my pain the pain is still there, but it feels like it is reduced or weirder yet, it is someone else ( you know what I mean?). As for the hunger part, I have absolutely no appetite, so I don't notice weight gain, because I dont eat much, BUT--when I was on neurotin years ago, yes I did gain some weight. Now the problem is, do you mind a few pounds to feel better or is the weight interfering with your feeling better. You must make the decision and be sure and tell the doctor if you hate the weight gain, you will be off to another drug. Isnt this FMS just wonderful.
    Hey, you know I always think, I can deal with this, but I thank God it isnt lupus or MS. So good luck , hope I helped some.
    Blessing to all you suffer
    Teresa
  4. razorqueen

    razorqueen Member

    I've been on this for just over 3 wks, with no noticeable positive effects. I have gained at least 5 lbs, and since I am already over weight this is not acceptable.
    I am going off!
    Good luck!

    Raz
  5. I also gained about 30 lbs , I finally went off it but am having a hard time losing the weight.
  6. Michelle_NZ

    Michelle_NZ New Member

    Argghhhh!!!

    thanks for your responses folks - is there anyone else out there who has tried Neurontin and not gained weight??

    Its so hard keeping weight off when you cant do anything, I just dont need to be gaining more with a new drug.

    Thanks and take care
    Michelle
  7. teresa4

    teresa4 New Member

    Hi Michelle, by the way my daughter's name is Michelle.
    I really don't think the weight gain is all from the neurotin. A doctor once told me that the reason you can gain weight from these drugs is you are feeling better and therefore eating more. Now in my cause that is probably where it is at. I guess right now I have pain that feels at least copeable on the neurotin, so unless I blow up (5lbs. or more) I will continue with the drug. Did you take cymbalta, the new drug? Do you gain weight on that one? Good Luck with all this.
    Teresa (Tess)
  8. razorqueen

    razorqueen Member

    and NOT feeling any better!
  9. Michelle_NZ

    Michelle_NZ New Member

    Thanks again to those that have posted.

    I've also noticed that I am feeling very irritable, angry and low since starting this medication.

    I'm getting so sick of taking all these different pills, at different times of the day. Part of me thinks I should stop taking all the meds and try and let my body fix itself without all this poison in it.

    Thanks and take care
    Michelle

  10. teresa4

    teresa4 New Member

    Michelle,
    I know what you are going through, honest. I've been there so many times I can't count them all. Just don't stop taking any of your meds abruptly. Just cut down for a few days then you can stop after the third or fourth day. I'm sorry the neurotin is doing this to you. To me it has been a life saver, but then drugs and I are strange partners. My daughter is absolutely allergic to neurotin and wears a alert braclet, so I guess you are one of the many I see that can't take the drug. Please be careful when going off meds, seizures could happen. Let me know how you are doing. Thinking of you and hoping you feel better soon.
    Teresa
  11. Michelle_NZ

    Michelle_NZ New Member

    Thanks for that - no, I definately wont stop them without talking to my Dr. I've decided to give the Neurontin a few more weeks to see if I get more benefit from it.

    I do wonder about all these drugs though - I wonder if by taking them we are supporting the body to stay sick. But then I dont know how I would function without some of them. Catch 22.

    Take care
    Michelle